Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Switch From Viramune To Intelence

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
Test Positive Aware Network

Viramune

Brand name: Viramune XR and Viramune Generic name: nevirapine, or NVP Class: Non-nucleoside reverse transcriptase inhibitor (non-nucleoside, NNRTI, or non-nuke) Manufacturer: Boehringer Ingelheim, www.viramunexr.com , (800) 274-8651 AWP: $632.68 for XR/month, $133.02 for 240 mL suspension (50 mg/5 mL) Standard Dose: One 200 mg IR (immediate release) tablet once daily for two weeks, then full dose of one 400 mg once daily for...
Ask the Experts

Re: Switch from Rescriptor to Viramune?

>>I previously had taken Viramune, along with Combavir, for approximately 4 years, with good results, but gave up the Viramune because of lipodystrophy concerns.<<I have never heard of Viramune causing lipodystrophy. Is this true, and...
Brian Boyle, M.D., J.D.

Response from Brian Boyle, M.D., J.D.

Cornell University, Weill Medical College
Unfortunately, the data indicate that all of the antiretrovirals, to some extent, can cause or contribute to the development of lipodystrophy. The non-nucleoside class is, however, the class that is least likely to cause it. while this issue is far... Read more »

Viramune to Atripla switch

Hello, after almost 10yrs on Combivir/Viramune looking to switch to Atripla. Have remained undetectable with no side effects just looking to go to 1 pill/day. Physician and I are trying to determine best transition with least likely development of...
Benjamin Young, M.D., Ph.D.

Response from Benjamin Young, M.D., Ph.D.

Rocky Mountain CARES
Thanks for your post.The decision to switch shouldn't be done lightly- in your case, you've done very well for years and it seems as if the only reason to switch is to reduce the dosing frequency and pill count (not anything to... Read more »

Viramune/Truvada and Alcohol or switch treatments?

Hi. I live in Australia and am currently taking Viramune/Truvada as a once a day dose in combination for HIV. I am also an alcoholic. My last test saw undetectable viral load, but a sudden decrease in CD4 from 540 to 350 and liver function tests...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Nevirapine can cause acute and chronic liver irritation in some patients which could aggravate alcohol or other forms of hepatitis. Certainly if liver enzymes remain seriously elevated then looking for other causes (ie viral hepatatits, excessive... Read more »

Switched to Viramune

I use to take Compivar and Sustiva for about a year no bad side effects. I switched to viramune and compivar and Viread. After about a week I started gettingn bad gas. Now about 3 weeks later I have alot of diarrhea especially about 15 - 30...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
GI side effects are not particularly common with Viramune but nonspecific abdominal pain and diarrhea is seen. I would make sure your liver is OK as well as look for GI infections/parasites before using further empiric antibiotics. Use of calcium... Read more »
Connect With Others

Viramune

Posted by 2twotango, 1 Reply
I recently began taking Viramune and Truvada and I have noticed that about 10-15 minutes after taking it I feel like the lights in the room are getting brighter. My pupils are very very small. It was such a strange sensation today that I had to... Read more »

Isentress and Intelence side effects

Posted by nevereasy, 2 Replies
Anyone taking these two drugs together? One or the other?. I seem to be extremely fatigued and weak. Additionally I am off balance also have a marked increase in my need to take a lorazapam ( anti anxiety) . Anybody else have any of these problems? ... Read more »

intelence???????

Posted by laguy38v, 2 Replies
Hi has anyone had a rash because of it and if so did it finally go away?
I have a horrible rash after 8 days and my Doctor wants me to stay on it with the hope it will go away.
Thank you for any information. Read more »

anyone having problems with Intelence????????

Posted by laguy38v
I started on Intelence over 8 days ago and I broke out in a rash all over my body. My Doctor wants me to continue and see if the rash will go away once my body gets use to the new drug. Has anyone had the same problem?
He put me on presnisone to help... Read more »